MAUDE Adverse Event Report: INTEGRA MICROFRANCE S.A.S. DIA 5MM TUNGSTEN NEEDLE HOLDER; PFM16

INTEGRA MICROFRANCE S.A.S. DIA 5MM TUNGSTEN NEEDLE HOLDER; PFM16
Catalog Number CEV738T5
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The dia 5mm tungsten needle holder (cev738t5) has been returned for evaluation: the device history record (dhr) was reviewed, and no anomalies related to the reported failure were observed.Failure analysis: evaluation of the needle holder verified the complaint reported by the customer as valid.The movable jaw was broken.Root cause analysis: it was determined that uses requiring the application of excessive force as well as successive cleanings could have weakened the instrument and caused it to break.
 
Event or Problem Description
It was reported that the jaw of the dia 5 mm tungsten needle holder (cev738t5) broke in the belly of a patient.There was a 30-minute increase of surgery time, to find the broken piece in the patient's abdomen.All parts were reportedly removed.The operating room team changed the needle holder in order to complete the intra-abdominal sutures.No patient injury occurred.

Brand Name
DIA 5MM TUNGSTEN NEEDLE HOLDER
Common Device Name
PFM16
Manufacturer (Section D)
INTEGRA MICROFRANCE S.A.S.
le pavillon
le pavillon
saint aubin le monial 03160
FR  03160
Manufacturer (Section G)
INTEGRA MICROFRANCE S.A.S.
le pavillon
saint aubin le monial 03160
FR   03160
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key21095179
Report Number3003249645-2024-00062
Device Sequence Number8732322
Product Code HET
UDI-Device Identifier10381780095378
UDI-Public10381780095378
Combination Product (Y/N)N
PMA/510(K) Number
K080257
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCEV738T5
Device Lot Number7351876
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2024
Initial Report FDA Received Date01/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/02/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown